Working night shift on Sustiva
Dec 8, 2005
My HIV treatment plan consists of Combivir and Sustiva, of which I maintain a strict schedule of taking them around 10 am and pm, respectively. However, my job is one of shift work that rotates counterclockwise. This means I work 6-7 days of "days", "graveyards" and then "swings", with 2-4 days offs in between. I am finding it increasingly difficult to work the night shift after taking the Sustiva due to not being able to remain alert and even some hallucinations. I have been told that some laws protect HIV+ people in this matter, meaning that if it is in my best interest in my health...I may be able to legally discontine the night shift. Have you ever heard of this. (NOTE, I am an employer of the fed govt.) Also, since starting on the Rx plan 4 mos. ago, my VL went from 180,000 to undetectable and CD4 from 375 to 750, so I am really not wanting to change plans at this time.
Response from Dr. Wohl
This is tough. I know you love your Sustiva but it may just not be the right drug for your lifestyle.
You can ask to change to a more consistent schedule (do you risk only getting the graveyard shift?). I am unaware of the legal aspects but you can see what response you get. This may involve disclosure of you HIV status - which may or may not be an issue for you.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Do White Spots Mean I Have Hiv?
- Burning Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Rectal Bleeding After Vaginal Sex Without Condom Does It Mean I Have HIV
- Excessive Clear Vaginal Discharge
- Is There An Std That Causes Back Pain?
- What Is The Rate Of Death To Teens From Stds?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.